MAUDE Adverse Event Report: A&E MEDICAL CORPORATION THORECON RIGID FIXATION SYSTEM; STERNAL FIXATION SYSTEM

A&E MEDICAL CORPORATION THORECON RIGID FIXATION SYSTEM; STERNAL FIXATION SYSTEM
Model Number 94-1700-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint history for the thorecon product line shows that there have been no prior complaints regarding the cable breaking during surgery.Furthermore, no patient injury was reported, and the surgeon was able to place a new implant.The dhr for the reported lot was reviewed and it does not indicate there were any issues with the output of production associated with this complaint.The returned device was recently received, and an evaluation will be conducted.A closure report will be submitted once investigation is complete.
 
Event or Problem Description
The cable of the thorecon ladder cable plate kit reportedly broke during surgery.A new implant was successfully placed resulting in an 8 minute delay to the procedure.It was reported the surgical technique guide was not used during the procedure.
 
Additional Manufacturer Narrative
The device history record (dhr) for the reported lot was reviewed and it did not indicate there were any issues with the output of production associated with this complaint.Tensile testing on the cable was performed during in-process inspection for this lot as documented in the dhr.The device was returned to a&e medical and investigated.The investigation found that the cable ends did not break as a result of the tensioning process of the cable (they did not break clean through during the surgery); they were cut and the other ends with the leader portion of the cable were discarded before the customer returned the medical device.We know this because the portion with the leader was not returned, and the cable did not show any signs of elongation, which would have to occur with the way the strands are woven.Furthermore, the two portions of the cable were within 0.25" of each other in length, and the probability of both portions breaking at the same time could not occur with how the device is tensioned.It was observed that the portions of the cable that are broken are barbed and unelongated.Therefore, it is likely that that the cable was damaged by the user due to contact with a sharp blade edge or something similar during the procedure.Given that the investigation did not indicate the device was defective, and the low occurrence rate for this event, no further action is required at this time and a&e will continue to monitor for similar concerns.
 
Event or Problem Description
The cable of the thorecon ladder cable plate kit reportedly broke during surgery.A new implant was successfully placed resulting in an 8 minute delay to the procedure.It was reported that the surgical technique guide was not used during the procedure.

Brand Name
THORECON RIGID FIXATION SYSTEM
Common Device Name
STERNAL FIXATION SYSTEM
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL COPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
vashina shukla
5206 asbury road
farmingdale,, NJ 07727
7329387337
MDR Report Key12744772
Report Number2242056-2021-00007
Device Sequence Number6268916
Product Code JDQ
UDI-Device Identifier10841291105688
UDI-Public(01)10841291105688(17)221016(10)377939
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model Number94-1700-10
Device Lot Number377939
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown